Anxiety Community
Is it normal for it to get worse before it gets better?
About This Community:

A community of people with Anxiety offering support through your health journey. Ask a question, join a conversation, share experiences: sleeping, mood swings, panic attacks, and disorders.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Is it normal for it to get worse before it gets better?

I've been on zoloft for a week now and have more anxiety than when I started. I've had about 3 panic attacks in one week, and they're usually during the middle of the night. Last night was the first time I slept through the night without any problems. One night, because I took a Klonopin before I went to sleep, I didn't have an attack, but my shirt was covered in sweat. I'm just wondering if all these side effects are worth it. If I know that things will be better I'm willing to endure. Should I keep at it for a couple weeks and see?
Related Discussions
3 Comments Post a Comment
Blank
1390847 tn?1344661068
absolutly its normal for it to get worse before it gets better.  or, its a common effect. Give it another week, if things dont start to get better i would contact your doctor.  This happened to me when I first started Lexapro, my anxiety got really bad for about a week or 2 before it started easing out.  Then when I switched to Pristiq my depression worsened for a couple weeks.  It is normal for antidepressants to do this.  So, just push through these next few days and i hope it gets better for you.
I wish you well
Blank
1520499 tn?1291061965
I had to try several meds before my docter and I found a combo that worked best. Some of the meds caused more anxiety just as you describe, and like you I tend to have more anxiety at night than at other times during a day. Zoloft didn't work for me. Neither did Zyprexa or Effexor. The symptoms are best controlled for me with Lexapro and a small dose of 24 hour Xanax at night. Just don't give up because one medication isn't working. Keep trying until you and your doc get it right. And one thing that I found out the hard way is that you definitely need to see a psychiatrist to regulate these meds. Your regular family docter or internest is not gonna do the trick. :-)
Blank
Avatar f tn
Zoloft can take about 6 weeks to take full affect which is probably why your were given the Klonopin too. The Zoloft may be causing your problems, but it could also be that you haven't given it enough time to take full effect. My doctor gave me Clonazepan (sp?) to take 2x/day for 6 weeks so my Zoloft had time to work. You might ask your doctor about how often you can take the Klonopin...you should let him know you feel your anxiety is worsening because he may want to try something else. Good luck!
Blank
Post a Comment
To
Recent Activity
4059843 tn?1454481984
Blank
mishymoshymarcy commented on mishymoshymarcy's status
1 hr ago
406584 tn?1399591666
Blank
Jade59, and 10356 commented on Jade59's status
3 hrs ago
242912 tn?1402547092
Blank
Jade59 commented on msdelight's status
4 hrs ago
Blank
Anxiety Tracker
Track Anxiety Symptoms
Start Tracking Now
Top Anxiety Answerers
Avatar universal
Blank
Arlington, VA
675718 tn?1449992146
Blank
El Paso, TX
358304 tn?1409713092
Blank
na, MO
Avatar universal
Blank
1699033 tn?1443113373
Blank
Somewhere in, MD
Avatar universal
Blank
MI
Anxiety Community Resources
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1443740527
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Anxiety Answerers
Avatar universal
Blank
Arlington, VA
675718 tn?1449992146
Blank
El Paso, TX
358304 tn?1409713092
Blank
na, MO
Avatar universal
Blank
1699033 tn?1443113373
Blank
Somewhere in, MD
Avatar universal
Blank
MI